Poorly differentiated Pulmonary Adenocarcinoma – Stage IV

Portal Forums Cancer Treatments / Symptom Management ALK Inhibitors Poorly differentiated Pulmonary Adenocarcinoma – Stage IV

This topic contains 111 replies, has 6 voices, and was last updated by  DJ Nikkam 1 week, 3 days ago.

Viewing 12 posts - 101 through 112 (of 112 total)
Author Posts   
Author Posts
September 30, 2016 at 3:23 pm  #1288815    

DJ Nikkam

Thanks much Janine and Craig. You have shared some thoughts worth pondering over. I was not aware that high sugar levels could cause mild / small strokes. I will keep you all posted on the outcome of the MRI. Thanks again for the super quick responses, and have a wonderful weekend.

best regards
DJ

October 1, 2016 at 10:11 am  #1288823    
catdander forum moderator
catdander forum moderator

I should clarify the link between stroke and very high blood sugar is associated with diabetes. But diabetes can be pretty sneaky. It’s pretty unlikely, but it happened to my mom and as we’ve all learn anything is possible.


My husband, 8/09 53 @ dx stage III squam nsclc R. pancoast tumor
Destruction of 3 ribs, touching brachial plexus.
6/09-8/09 2 core and 1 VATS undx biopsies. Open thoracotomy for 1 positive biopsy (unresectable)
9/09 Chemo/rads curative intent
11/09 MRI by pancoast specialist surgeon spine met found undiagnosed Rad to spine, Chemo continued thru 6 cycles
Tarceva maintenance 2/10
11/10 3cm tumor L lung, undx core bx w/collapsed lung. Gemzar, 12/10 through 7/12
NED 3/12, stop tx 7/12. Remains NED as of 9/16
Unanswerable question. Was it ever metastatic?

October 21, 2016 at 1:06 pm  #1288983    

DJ Nikkam

Folks – can someone help me understand this better… I got a liver function test done for my mother today… most of the values seem to be in or near the normal range, with the exception of the following:

1. ALKALINE PHOSPHATASE (AMP – PMP) – 317 u/l (normal range 35 – 105 u/l)
2. GAMMA GT (IFCC – PNPbuffer) – 527 u/l (normal range – 6 – 42 u/l)

thanks much / DJ

October 21, 2016 at 1:11 pm  #1288984    

DJ Nikkam

my mom is currently on Ceritinib – 450 mg / day… she started on Ceritinib about 2 months ago… prior to that, she was on Crizo for about 4 months… thanks / DJ

October 22, 2016 at 8:03 am  #1288987    

Craig

Your oncologist is in the best position to interpret test results and make judgements about them.

Ceritinib is often challenging to patients’ livers. Patients sometimes need a break from the drug to let their liver recover. I think the side effects are often more manageable with a reduced dose. Ask your oncologist.

Best hopes,

Craig in PA, USA


- Stage IV never-smoker ROS1-driven m-BAC indolent adenocarcinoma
– Dr. Alice Shaw’s Xalkori (crizotinib)-for-ROS1 trial @ MGH, Boston (5 yrs)
– Currently carboplatin + pemetrexed (Nov 2016+)

November 25, 2016 at 7:03 pm  #1289262    

DJ Nikkam

Dear all – my mom who is currently on Ceritinib, has developed severe itching issues and some mild localized skin rashes. We just got Liver function test last week, and her liver enzymes, though elevated, are within acceptable limits. Has anyone faced a similar issue, and if yes, how has this been controlled? Pointers will be appreciated.

Thanks much.
DJ

November 26, 2016 at 6:51 am  #1289265    

Craig

Sorry, I don’t know anything about that although I think I see some drug information online which reports rash or itching as a possible side effect. Have you seen this discussion?:

http://cancergrace.org/topic/ceritinib-and-acne

And these summary pages of information?:

https://patienteducation.osumc.edu/Documents/Ceritinib.pdf

http://www.upmc.com/patients-visitors/education/cancer-chemo/Pages/ceritinib.aspx

Best hopes,

Craig in PA


- Stage IV never-smoker ROS1-driven m-BAC indolent adenocarcinoma
– Dr. Alice Shaw’s Xalkori (crizotinib)-for-ROS1 trial @ MGH, Boston (5 yrs)
– Currently carboplatin + pemetrexed (Nov 2016+)

March 14, 2017 at 7:26 pm  #1290365    

DJ Nikkam

Dear all – my mom is currently on Ceritinib for the past 6 months, and has had reasonable success on this ALK inhibitor.

About 8 weeks ago, she had a viral herpes simplex outbreak, with severe rashes on the face (more severe around the left eyebrow and several blisters on her scalp). The rashes cleared out with treatment in a couple of weeks, but she still continues to experience severe sensitivity around her left eyebrow / temple and constant headaches.

Both her Onco and her general physician have indicated that the sensitivity and headache may continue for a period of 3 to 6 months. Her last MRI around 3 months ago was clear, and the doctors believe that the persisting sensitivity and headaches are the result of the viral outbreak

Has anyone had a similar experience particularly an viral outbreak, and has had persistent headache due to this… if yes, how was this resolved, over what period of time..

Pointers will be appreciated.

Thanks / DJ

March 15, 2017 at 12:43 pm  #1290375    
catdander forum moderator
catdander forum moderator

Hi DJ,

It’s good to hear your mom is responding to ceritinib. I wish she didn’t have these awful side effects. I’m afraid I don’t have anything to offer. Perhaps someone else has been through it and will comment. It sounds like she’s moving through the appropriate channels. I will see if our Pharmacists faculty has anything of add.

I hope she feels better soon.
All best,
Janine


My husband, 8/09 53 @ dx stage III squam nsclc R. pancoast tumor
Destruction of 3 ribs, touching brachial plexus.
6/09-8/09 2 core and 1 VATS undx biopsies. Open thoracotomy for 1 positive biopsy (unresectable)
9/09 Chemo/rads curative intent
11/09 MRI by pancoast specialist surgeon spine met found undiagnosed Rad to spine, Chemo continued thru 6 cycles
Tarceva maintenance 2/10
11/10 3cm tumor L lung, undx core bx w/collapsed lung. Gemzar, 12/10 through 7/12
NED 3/12, stop tx 7/12. Remains NED as of 9/16
Unanswerable question. Was it ever metastatic?

March 15, 2017 at 7:01 pm  #1290380    

DJ Nikkam

Thanks Janine… do let me know if the Pharmacists have pointers around this.

best regards
DJ

March 16, 2017 at 6:29 am  #1290384    

Dr Walko

DJ, I agree that this sounds like post herpetic neuralgia or pain in the area where there was a herpetic outbreak. It is pretty common after shingles, which is a similar virus. The challenge with this type of pain/discomfort is that it is more of a nerve pain which is harder to treat. Unfortunately, the 3-6 month recovery window in on target. There are some medications like pregabalin (Lyrica) and gabapentin (Neurontin) that may be able to help with the nerve pain, but those can have side effects too (sleepiness, mental status changes) so it’s a risk/benefit discussion to have with your mom’s medical team.

I certainly feel her frustration though. I am very glad that the MRI was clear though, great news! I chair the Molecular Tumor Board at Moffitt Cancer Center and it’s always wonderful to hear success stories of targeted therapies.

Best wishes,
Dr. Walko


Christine Walko, PharmD, BCOP
Clinical Pharmacogenetics Scientist
Moffitt Cancer Center, Tampa, FL

Views expressed here represent my opinion, not those of GRACE or Moffitt Cancer Center. This information does not constitute medical advice and is intended to supplement and not replace medical information provided by your doctor.

March 16, 2017 at 8:02 am  #1290387    

DJ Nikkam

Dear Dr. Walko – thanks much for taking to the time to respond.

My mom is currently taking Gabapentin 300mg twice a day. While this is helping her somewhat, she is not fully functional given the pain… It has been around 3 months since the viral outbreak, and I guess, she needs to ride this out. .. from what I have learnt sometimes this pain can persist way beyond the 3 – 6 month period.. so I guess we can only hope that this pain subsides, as the medications themselves have other side effects, besides being less effective over a period of time…

Thanks again for your response.

Rgds
DJ

Viewing 12 posts - 101 through 112 (of 112 total)

You must be logged in to reply to this topic.